Tornadoes · United States · Louisiana · 2011
EF1 tornado, Hall Summit to Methvin, Louisiana, April 26, 2011
From Hall Summit to Methvin, this EF1 tornado ran 3.5 miles across Red River Parish on April 26, 2011, touching down at 10:55 PM CDT and reaching 125 yards wide. It killed nobody, and did $150,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 26, 2011
- Touchdown
- 10:55 PM CDT (03:55 UTC)
- Lifted
- 10:56 PM CDT (03:56 UTC)
- On the ground
- 1 minutes
- Path length
- 3.5 miles (5.7 km)
- Path width
- 125 yards (114 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- County
- Red River Parish
- Touchdown point
- 32.188, -93.325
- Lift-off point
- 32.178, -93.266
- Record number
- 1104262155-01
The damage survey
5 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 80 mph.
- numerous large branches broken and snapped
- home sustained roof damage
- numerous trees snapped and uprooted
- collapse of walls to the barn
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
The National Weather Service conduced a storm survey in Red River Parish near Hall Summit and concluded that damage was the result of an EF1 tornado. A couple barns were destroyed west of town north of State Route 514. Several homes in town sustained minor to moderate roof damage. The tornado crossed 514 east of Hall Summit where numerous trees were snapped onto the road. The tornado continued east crossing 371 knocking over a few trees before lifting east of 371. A sheriff deputy witnessed the tornado crossing the highway east of Hall Summitt and was blocked in from falling trees. Maximum winds were estimated at 85-90 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 10:18 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 26, 10:18 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT TUE APR 26 2011
.DISCUSSION...
TORNADO WATCHES HAVE BEEN EXTENDED UNTIL 5 AM FOR THE SOUTHERN
HALF OF THE FOUR STATE AREA...MAINLY OVER EAST TEXAS...AND NORTH
LOUISIANA...AND THE SOUTH TIER OF COUNTIES OVER ARKANSAS. WILL
SEND AN UPDATE TO THE ZONES FOR THESE TWO NEW TORNADO WATCHES.
WILL ALSO SEND AN UPDATE TO THE FLASH FLOOD WATCH AND TO THE LAKE
WIND ADVISORY. WILL NOT MAKE ANY CHANGES TO POPS AND MIN
TEMPERATURES FOR TONIGHT.
WAVER VAPOR SATELLITE INDICATES THAT THE MAIN SHORT WAVE IS STILL
TO OUR WEST OVER NORTHWEST TEXAS...SO EXPECT THE STRONG TO SEVERE
THUNDERSTORMS TO CONTINUE THROUGH MOST OF THE NIGHT. THE STORMS
WILL TAPER OFF BY SUNRISE OR SO.
&&
.AVIATION...
IFR CIGS UNDER DOWNPOURS...OTHERWISE CIGS ARE MVFR/VFR. PREVAILING
WINDS REMAIN SOUTH WINDS 10 TO 20 KNOTS PERSISTING TO ABOUT 09Z AT
MOST LOCATIONS. VARYING AND QUITE GUSTY IN AND NEAR HEAVY RAIN.
SCATTERED LARGE THUNDERSTORMS PRODUCING DAMAGING WINDS...TORNADOES
AND TURBULENCE...ALONG WITH HEAVY RAINFALL AND HAIL. THUNDERSTORM
ACTIVITY TO DIMINISH AFTER 09-12Z E TO W WEDNESDAY WITH MVFR/IFR
CIGS PERSISTING TO AROUND 15Z OR SO. THEN...THE DRYLINE AND W TO NW
WINDS EXPECTED 15-18Z E TO W WITH VFR CIGS.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
03/24Hazardous weather outlook, Apr 26, 12:00 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 26, 9:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 SSE SHREVEPORT 32.42N 93.77W
04/26/2011 E1.50 INCH CADDO LA PUBLIC
PING PONG BALL SIZE HAIL OFF OF NORRIS FERRY ROAD
EXTENSION
&&
15Local storm report, Apr 26, 10:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL STONEWALL 32.26N 93.82W
04/26/2011 E1.75 INCH DE SOTO LA PUBLIC
HAIL REPORTED JUST SOUTH OF STONEWALL.
&&
MBERRYLocal storm report, Apr 26, 10:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 5 SE EL DORADO 33.17N 92.60W
04/26/2011 UNION AR LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS HIGHWAY 82 SOUTHEAST OF EL
DORADO. POSSIBLE TORNADO.
&&
15Local storm report, Apr 26, 10:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL 5 SE STONEWALL 32.21N 93.76W
04/26/2011 E1.75 INCH DE SOTO LA AMATEUR RADIO
GOLFBALL HAIL FALLING AT FRIERSON ROAD AND I49
&&
04Local storm report, Apr 26, 10:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 4 SW CHENIERE 32.46N 92.33W
04/26/2011 E1.00 INCH OUACHITA LA TRAINED SPOTTER
QUARTER SIZE HAIL ON NEW NATCHITOCHES RD AT HIGHWAY 546.
&&
15Local storm report, Apr 26, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG BENTON 32.69N 93.74W
04/26/2011 BOSSIER LA NWS EMPLOYEE
SEVERAL TREES DOWN IN THE SWEETWATER SUBDIVISION NEAR
BENTON.
&&
15The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 00:00Z
3.9 hours before the tornado, 54 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 3054 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
- 0-3 km lapse rate
- 6.6 K/km
Shreveport, LA (KSHV), 12:00Z
8.1 hours after it, 54 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2193 J/kg
- Mixed-layer CIN
- -26 J/kg
- Surface CAPE
- 467 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.4
- 0-3 km lapse rate
- 3.7 K/km
The surface observations
Barksdale Afb (BAD), 49 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 59 km away, was scanning. The volume nearest the touchdown began at 03:54 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2011 tornado in LouisianaEvery tornado in Louisiana since 1950Warnings in force in Louisiana nowThe forecast where you are
The other tornadoes of April 26, 2011
58 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 1:05 AM CDT | EF3 | Christian, KY | 2.6 | 300 | $1.0 million | ||
| April 26 | 2:02 AM CDT | EF2 | Warrick, IN | 4.5 | 300 | $90,000 | ||
| April 26 | 3:09 AM EDT | EF1 | Pike, IN | 0.5 | 225 | $110,000 | ||
| April 26 | 6:41 AM CDT | EF1 | Covington, MS | 0.3 | 50 | $45,000 | ||
| April 26 | 7:12 AM CDT | EF1 | Jones, MS | 1.2 | 100 | $180,000 | ||
| April 26 | 2:15 PM EDT | EF0 | Martin, NC | 0.1 | 30 | $500 | ||
| April 26 | 1:40 PM CDT | EF0 | Bailey, TX | 0.8 | 50 | |||
| April 26 | 4:20 PM EDT | EF1 | Oneida, NY | 0.9 | 65 | $5,000 | ||
| April 26 | 5:44 PM EDT | EF0 | Allegan, MI | 3.3 | 50 | $1.0 million | ||
| April 26 | 4:56 PM CDT | EF0 | Kaufman, TX | 5.1 | 500 | $5,000 | ||
| April 26 | 5:14 PM CDT | EF1 | Lonoke, AR | 8.3 | 800 | $1.8 million | ||
| April 26 | 5:45 PM CDT | EF1 | Van Zandt, TX | 13.9 | 880 | 1 | $200,000 | |
| April 26 | 5:46 PM CDT | EF0 | Sequoyah, OK | 0.1 | 50 | |||
| April 26 | 5:55 PM CDT | EF0 | Crawford, AR | 0.2 | 75 | |||
| April 26 | 6:01 PM CDT | EF0 | Kaufman, TX | 5.1 | 400 | $30,000 | ||
| April 26 | 7:05 PM EDT | EF0 | Saint Lucie, FL | 0.1 | 15 | |||
| April 26 | 6:10 PM CDT | EF0 | Phillips, AR to MS | 27.9 | 200 | $92,000 | ||
| April 26 | 6:23 PM CDT | EF0 | Kaufman, TX | 1.0 | 100 | |||
| April 26 | 6:29 PM CDT | EF0 | Phillips, AR to MS | 30.8 | 200 | $75,000 | ||
| April 26 | 6:32 PM CDT | EF1 | Faulkner, AR | 12.9 | 200 | $40,000 | ||
| April 26 | 6:35 PM CDT | EF1 | Rusk, TX | 13.9 | 100 | $10,000 | ||
| April 26 | 7:00 PM CDT | EF0 | Wood, TX | 3.4 | 50 | |||
| April 26 | 7:04 PM CDT | EF2 | Harrison, TX | 5.2 | 400 | $300,000 | ||
| April 26 | 7:15 PM CDT | EF0 | Navarro, TX | 0.4 | 100 | |||
| April 26 | 7:17 PM CDT | EF1 | Polk, AR | 0.8 | 50 | $20,000 | ||
| April 26 | 7:18 PM CDT | EF2 | Grayson, KY | 3.0 | 440 | |||
| April 26 | 7:19 PM CDT | EF0 | Grayson, KY | 0.3 | 60 | |||
| April 26 | 7:24 PM CDT | EF0 | Harrison, TX | 6.0 | 70 | |||
| April 26 | 7:34 PM CDT | EF0 | Bossier Parish, LA | 3.6 | 50 | |||
| April 26 | 7:35 PM CDT | EF1 | Limestone, TX | 0.9 | 75 | $150,000 | ||
| April 26 | 7:46 PM CDT | EF2 | Panola, TX to LA | 42.4 | 850 | 2 | $10 million | |
| April 26 | 7:48 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 8:53 PM EDT | EF1 | Hardin, KY | 0.7 | 125 | |||
| April 26 | 8:06 PM CDT | EF0 | Caldwell, KY | 0.3 | 50 | |||
| April 26 | 8:27 PM CDT | EF0 | Hardeman, TN | 1.5 | 150 | $15,000 | ||
| April 26 | 8:28 PM CDT | EF0 | McLennan, TX | 0.4 | 50 | |||
| April 26 | 9:35 PM EDT | EF1 | Otsego, NY | 4.8 | 150 | $100,000 | ||
| April 26 | 8:53 PM CDT | EF0 | McLennan, TX | 1.5 | 100 | |||
| April 26 | 8:54 PM CDT | EF1 | Webster Parish, LA | 6.5 | 150 | $100,000 | ||
| April 26 | 8:54 PM CDT | EF0 | Chester, TN | 8.2 | 25 | $75,000 | ||
| April 26 | 9:00 PM CDT | EF0 | Hopkins, KY | 0.2 | 50 | $2,000 | ||
| April 26 | 9:25 PM CDT | EF1 | Bienville Parish, LA | 5.3 | 100 | |||
| April 26 | 9:31 PM CDT | EF0 | Lincoln Parish, LA | 6.0 | 80 | |||
| April 26 | 9:45 PM CDT | EF1 | Claiborne Parish, LA to AR | 26.5 | 100 | $20,000 | ||
| April 26 | 9:50 PM CDT | EF0 | Jackson Parish, LA | 5.2 | 70 | |||
| April 26 | 9:57 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 10:33 PM CDT | EF0 | Ouachita Parish, LA | 1.9 | 50 | $200 | ||
| April 26 | 10:44 PM CDT | EF0 | Morehouse Parish, LA | 2.5 | 75 | $20,000 | ||
| April 26 | 10:45 PM CDT | EF1 | Morehouse Parish, LA to AR | 12.0 | 440 | 1 | $60,000 | |
| April 26 | 12:03 AM CDT | EF2 | West Carroll Parish, LA | 11.0 | 880 | $650,000 | ||
| April 26 | 12:27 AM CDT | EF2 | Sabine Parish, LA | 17.4 | 300 | $1.0 million | ||
| April 26 | 12:35 AM CDT | EF0 | Sharkey, MS | 2.2 | 100 | $15,000 | ||
| April 26 | 12:42 AM CDT | EF1 | Sabine Parish, LA | 4.7 | 880 | |||
| April 26 | 12:42 AM CDT | EF1 | Natchitoches Parish, LA | 8.0 | 880 | $2.0 million | ||
| April 26 | 12:43 AM CDT | EF2 | Sunflower, MS | 11.8 | 440 | 3 | $300,000 | |
| April 26 | 12:56 AM CDT | EF2 | Natchitoches Parish, LA | 25.1 | 880 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.